Advertisement

Does paracetamol cause liver damage?

Paracetamol (more commonly known as acetaminophen) may cause liver damage if not taken as directed and if it is taken together with alcohol. Taking excessive amounts of either paracetamol or alcohol in combination can cause serious damage to your liver. The maximum amount of paracetamol that most people should take in one day is 4,000 milligrams (mg.). However, if you drink more than three alcoholic beverages a day, the most you should take in a day is 2,000 mg. Even then, you are still at risk for liver damage.

Continue Learning about Acetaminophen

What should I know about aceteminophen and continuous glucose monitors?
William Lee DuboisWilliam Lee Dubois
Some CGM sensors don’t like acetaminophen (brand name Tylenol). If you need to routinely take me...
More Answers
How does acetaminophen relieve allergy and sinus symptoms?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Acetaminophen relieves any of the pain and fever that may be associated with allergy reactions a...
More Answers
When should I avoid taking acetaminophen?
American Dental AssociationAmerican Dental Association
You should not take acetaminophen-containing products if you consume three or more alcoholic dri...
More Answers
Play It Safe When You Take Acetaminophen
Play It Safe When You Take Acetaminophen

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.